Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes sleeplessness when there is no thyroid problem?

DOCTOR OF THE MONTH - Jun 2014
Jun 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2496 Questions
Question
Hi, This is for my wife who is having sleeplessness problems. She is having this since about 9 months. She can hardly sleep for about 3-4 hours in the night. She does not sleep during daytime. No thyroid problems.
Posted Tue, 5 Aug 2014 in Sleep Disorders
 
 
Answered by Dr. Abhishek Kapoor 59 minutes later
Brief Answer:
Try sedative antidepressant

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

If she has had problem of insomnia, in that case, either she can try some benzodiazepine or sedative antidepressant. At age of 32, i would not suggest her to use benzodiazepine due to their dependence potential. She can try some sedative antidepressant like mirtazapine or trazodone. It would help her to get sound sleep and maintain mental balance. It does not have dependence potential and with time, she would able to control or stop the dose. Rest, you can discuss with your psychiatrist.

In case, you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: What causes sleeplessness when there is no thyroid problem? 4 hours later
Thanks for the reply.
What dosage(mg and number of times per day) is recommended for mirtazapine and trazodone?

Thanks'n Regards
XXXX
 
 
Answered by Dr. Abhishek Kapoor 6 hours later
Brief Answer:
Mirtazapine 7.5mg or trazodone 50mg

Detailed Answer:
Hi

She can either take mirtazapine 7.5 mg or trazodone 50 mg at night. That would help to get sound sleep.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor